Alert archive / Georgia / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Feb 21, 2024, 3:31 AM EST. It took effect at Feb 21, 2024, 10:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2024, 3:31 AM EST (08:31 UTC)
- In effect from
- Feb 21, 2024, 10:00 AM EST
- Expired
- Feb 22, 2024, 1:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
651 WHUS72 KCHS 210831 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 331 AM EST Wed Feb 21 2024 AMZ374-211645- /O.NEW.KCHS.SC.Y.0021.240221T1500Z-240222T0000Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 331 AM EST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
343 WHUS72 KCHS 211135 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 635 AM EST Wed Feb 21 2024 AMZ374-211945- /O.CON.KCHS.SC.Y.0021.240221T1500Z-240222T0000Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 635 AM EST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
209 WHUS72 KCHS 211444 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 944 AM EST Wed Feb 21 2024 AMZ374-212245- /O.CON.KCHS.SC.Y.0021.240221T1500Z-240222T0000Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 944 AM EST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
951 WHUS72 KCHS 211745 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1245 PM EST Wed Feb 21 2024 AMZ374-220000- /O.CON.KCHS.SC.Y.0021.000000T0000Z-240222T0000Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1245 PM EST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
220 WHUS72 KCHS 211957 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 257 PM EST Wed Feb 21 2024 AMZ374-220000- /O.CON.KCHS.SC.Y.0021.000000T0000Z-240222T0000Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 257 PM EST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
950 WHUS72 KCHS 212345 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 645 PM EST Wed Feb 21 2024 AMZ374-220600- /O.EXT.KCHS.SC.Y.0021.000000T0000Z-240222T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 645 PM EST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
366 WHUS72 KCHS 220247 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 947 PM EST Wed Feb 21 2024 AMZ374-220600- /O.CON.KCHS.SC.Y.0021.000000T0000Z-240222T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 947 PM EST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
425 WHUS72 KCHS 220543 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1243 AM EST Thu Feb 22 2024 AMZ374-220645- /O.EXP.KCHS.SC.Y.0021.000000T0000Z-240222T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1243 AM EST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 1:03 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 21, 1:03 AM EST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Charleston SC 103 AM EST Wed Feb 21 2024 .SYNOPSIS... High pressure will prevail through Thursday, with a cold front passing through the area Friday. High pressure will return to the region this weekend and prevail into early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Aloft, a shortwave will pull further out to sea, with a slow rise in heights to occur in its wake within a deep northwest flow. At the sfc, high pressure will ridge east of the Appalachians through the night and into the Gulf of Mexico, as low pressure continues to meander well offshore across the western Atlantic. Clear skies and light/calm winds will continue to support a fair amount of radiational cooling, especially for locations inland. Low temps should dip into the lower 30s inland to upper 30s/lower 40s near the coast. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/... Wednesday and Wednesday night: Upper ridging aloft will build in across the region as high pressure prevails at the surface. Expect clear skies and quiet conditions with temperatures a few degrees below normal. Highs are forecast to reach the low 60s across most of the forecast area, with some mid 60s possible for southeast Georgia. Overnight, lows should dip into the mid 30s across the inland tier ranging to the low 40s along the coast. Thursday through Friday: This will be the busiest portion of the forecast period thanks to the approach and passage of a cold front Thursday night through Friday. Ahead of the front on Thursday, conditions will be quiet and the main change will be the arrival of return flow and warmer temperatures. Highs are forecast to reach the upper 60s and low 70s away from the coastline. Thursday night, the cold front will begin to approach from the west and deep moisture will surge into the area ahead of it. Precipitable water values are progged to increase into the 1.00-1.25" range by sunrise Friday. An area of showers will push into the forecast area late Thursday night and work to the east through Friday afternoon. Rainfall amounts are not expected to be significant, with less than 0.25" expected. There continues to be the chance for some weak instability on Friday, and we have maintained the mention of a slight chance of thunderstorms. However, the overall severe threat looks to be quite low. Perhaps most impactful will be gusty winds developing late Thursday night ahead of the front and continuing into Friday afternoon. At the peak, wind gusts around 25 mph can be expected across the entire area, with 30 mph likely along portions of the immediate coast. The front will shift offshore in the late afternoon hours and the coverage of showers will diminish. Lake Winds: A cold front will approach the area late Thursday night and pass through on Friday. Strong, gusty winds are expected to develop across Lake Moultrie late Thursday night and continue into Friday afternoon. Gusts to 25 knots will be possible, and a Lake Wind Advisory could be needed. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Beginning Friday night, the cold front will be positioned well offshore and high pressure will steadily build in through Saturday. A secondary front, or surface trough, will drop through the area by Saturday night and high pressure with quiet conditions will prevail into early next week. Behind the Friday/Friday night front, there will not be a significant airmass change as temperatures for the weekend are expected to be near normal. However, as we move into early next week, model guidance suggests a significant warm up is on the way with low to mid 70s for Monday and even mid to upper 70s by Tuesday. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... VFR conditions will occur at the KCHS/KJZI/KSAV terminals through 06Z Thursday. Extended Aviation Outlook: A brief period of MVFR ceilings and rain showers will be possible on Friday as a cold front passes through the region. Gusty winds are expected late Thursday night through Friday. && .MARINE... Overnight: A ridge of high pressure will continue to extend inland, while low pressure spins well off the East Coast. This pattern will maintain a mostly north to northeast flow across local waters with speeds generally between 10-15 kt, but perhaps topping out out near 15-20 knots across the northern SC nearshore waters and offshore Georgia waters near daybreak. Seas should peak between 3-5 ft late, largest across northern SC nearshore waters and offshore GA water approaching daybreak. Wednesday through Sunday: Elevated north to northeast flow will continue through most of Wednesday before diminishing significantly Wednesday night. Seas will be elevated thanks to the moderate flow, with 6 ft seas likely in the outer GA waters. A Small Craft Advisory will likely be needed in the outer GA waters, leading into the main marine event coming Thursday night onward. Starting Thursday, winds will become southwesterly ahead of an approaching cold front and will ramp up into the evening. The worst marine conditions will occur late Thursday night through Friday as strong southwest flow spreads across the local waters ahead of an approaching cold front. Small Craft Advisories will almost certainly be needed for all the waters including Charleston Harbor. In fact, the likelihood of gale force gusts is increasing for Friday morning through early Friday afternoon. The primary areas of concern are the Charleston County waters and the outer GA waters, and a Gale Watch/Warning could eventually be needed. Winds will turn westerly and then northwesterly behind the front Friday night and continue through Saturday. All marine headlines should come to an end Saturday with much quieter conditions expected through the rest of the weekend. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...BSH LONG TERM...BSH AVIATION...DPB MARINE...DPB
Hazardous weather outlook, Feb 20, 3:26 PM EST, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 326 PM EST Tue Feb 20 2024 SCZ045-212030- Inland Berkeley- 326 PM EST Tue Feb 20 2024 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Lake Winds: Strong, gusty winds are expected to develop across Lake Moultrie late Thursday night and Friday as a cold front passes through the area. Frequent gusts to around 25 knots are likely, and a Lake Wind Advisory could eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-374-212030- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 326 PM EST Tue Feb 20 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gales: Strong, gusty winds are expected to develop across portions of the Atlantic coastal waters Thursday night through much of Friday. Frequent gusts to gale force will be possible and Gale Watches and Warnings could eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044- 047>052-212030- Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary-Jenkins-Screven-Candler-Bulloch- Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham- Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh- Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 326 PM EST Tue Feb 20 2024 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in Georgia, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.